| Catalog Number |
X844H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date and suture was used.During a cardiac defibrillator implant the needle broke off from the suture and fell into the patient.It was retrieved.There were no patient consequences.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/6/2023.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following additional information was requested, but unavailable: was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? what tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? please provide the lot number: do you have any photos available for visual analysis? please provide the source or name of person providing answers to follow-up questions: despite multiple attempts to collect additional information, we have been unable to get a response at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.